Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 78, NWS Charleston, WV

July 15, 2007Athens County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 15, 2007, 4:49 PM EDT for Athens County, Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2007, 4:49 PM EDT (20:49 UTC)
Expired
Jul 15, 2007, 5:15 PM EDT
In force
26 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Athens County, OH

The radar

The Charleston,WV radar (KRLX), 114 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:05 PM EDTTSTM WND DMGAthens, OHTREES DOWN IN ATHENS AND BETWEEN ATHENS AND CHAUNCEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 152051
SVRRLX
OHC009-152115-
/O.NEW.KRLX.SV.W.0078.070715T2049Z-070715T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
449 PM EDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATHENS COUNTY IN SOUTHEAST OHIO...

* UNTIL 515 PM EDT

* AT 446 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR ALBANY...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATHENS BY 455 PM EDT...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3932 8231 3915 8222 3926 8178 3944 8187

$$

10
2 follow-up statements
000 
WWUS51 KRLX 152102
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
502 PM EDT SUN JUL 15 2007

OHC009-152115-
/O.CON.KRLX.SV.W.0078.000000T0000Z-070715T2115Z/
ATHENS OH-
502 PM EDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ATHENS COUNTY...

AT 501 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR ATHENS...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF AMESVILLE BY 510 PM EDT...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3932 8231 3915 8222 3926 8178 3944 8187

$$

15
000 
WWUS51 KRLX 152115
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT SUN JUL 15 2007

OHC009-152125-
/O.EXP.KRLX.SV.W.0078.000000T0000Z-070715T2115Z/
ATHENS OH-
515 PM EDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR ATHENS COUNTY EXPIRES AT 515
PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3932 8231 3915 8222 3926 8178 3944 8187

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:50 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 15, 3:50 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT SUN JUL 15 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST THIS
AFTERNOON...BEFORE DISSOLVING OVER THE AREA TONIGHT. A BUSY ZONAL
FLOW WILL ALLOW PERIODIC CHANCES OF CONVECTION THROUGH THE WORKWEEK.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
THUNDERSTORMS HAVE FORMED ALONG AND AHEAD OF COLD FRONT...WHICH AS
OF 19Z WAS JUST TOUCHING PERRY CO. OHIO. THE FRONT IS NEARLY
PARALLEL TO UPPER LEVEL FLOW...AND WILL SLOWLY SINK OVER THE
NORTHERN TO CENTRAL ZONES TONIGHT.

IN ADDITION TO SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE
FRONT...SMALL BUT VIGOROUS THUNDERSTORM COMPLEX OVER SOUTHERN OHIO
WILL MOVE EASTWARD AND BE STRONG ENOUGH TO SLIDE AT LEAST INTO
CENTRAL WEST VIRGINIA BEFORE WEAKENING BY EARLY EVENING AS HEATING
ABATES. SHEAR PROFILE SUGGESTS SOME POTENTIAL FOR SEVERE WIND
GUSTS...THOUGH HAIL POSSIBLE TOO. SEVERE THREAT OVERALL SHOULD BE
ISOLATED...AND PERHAPS LIMITED TO ONLY THE PATH OF THE SMALL COMPLEX
COMING IN FROM SOUTHERN OHIO. FRONT DISSOLVES OVER THE AREA
OVERNIGHT...AND WITH LOSS OF HEATING...ALL CONVECTIVE ACTIVITY WILL
WIND DOWN BY LATE EVENING.

NO SOLID FEATURES FOR CONVECTION ON MONDAY...HOWEVER...REMAINS OF
FRONT WILL SIT OVER THE CWA. SLIGHTLY UNSTABLE AIR MASS WITH LITTLE
OR NO CAP WILL ALLOW ISOLATED DIURNAL CONVECTION IN THE LOWLANDS AND
SCATTERED THUNDERSTORMS IN THE MOUNTAINS.

LOW TEMPS TONIGHT BASED MAINLY ON MET GUIDANCE...AND HIGHS MONDAY ON
MAV GUIDANCE.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THE CWA WILL BE LOCATED ON THE SOUTHERN EDGE OF THE WESTERLY FLOW
TUESDAY AND WEDNESDAY. FORECAST CHALLENGE IS DETERMINING THE TIMING
OF DISTURBANCES ALONG THE FLOW AND RESULTING CONVECTION.

THE NAM IS THE CLEAR OUTLIER OF THE MODELS BY SENDING A COLD FRONT
RIGHT THROUGH THE CWA ON TUESDAY. ALL OTHER GUIDANCE SUGGESTS LAYING
THE FRONT OUT STATIONARY ALONG THE NORTHERN CWA...THUS WILL LEAN
TOWARDS THAT CONSENSUS TYPE OF SOLUTION. WITH THE FRONT PARKED IN
OUR VICINITY...AND SHORTWAVES RIDING THROUGH THE WESTERLIES...CHANCE
POPS LOOK WARRANTED THROUGH THE PERIOD. EVEN DURING THE NIGHT
TIMES...WE WILL BE THE EVENTUAL DESTINATION FOR ANY NOCTURNAL
MESOSCALE COMPLEXES THAT DEVELOP UPSTREAM.

THE BEST SET UP FOR CONVECTION LOOKS TO BE WEDNESDAY...WHEN THE
WESTERLIES/SHORTWAVE PARADE WILL BE AT THE SOUTHERNMOST EXTENT.
HOWEVER...I NEVER BRING POPS ABOVE 50 PERCENT IN ANY SINGLE
PERIOD...BECAUSE OF UNCERTAINTY IN BOTH TIMING AND PLACEMENT OF THE
WAVES. POPS IN GENERAL ARE A BIT HIGHER IN THE NORTHERN
ZONES...CLOSER TO PROXIMITY OF THE STATIONARY FRONT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THERE IS STILL PLENTY OF SPREAD IN THE MODELS...BUT A MORE CONSENSUS
HAS FORMED TOWARD A SHARPENING EAST COAST TROUGH BY NEXT
WEEKEND...RESULTING EVENTUALLY IN COOLER TEMPERATURES AND BUILDING
HIGH PRESSURE BY THE END OF THE PERIOD. UP UNTIL THAT POINT
HOWEVER...THE CWA REMAINS ON THE SOUTHERN EDGE OF THE SHORTWAVE
PARADE THAT WILL RIDE THROUGH THE WESTERLIES.

WAVES WILL RUN ALONG NEARLY STATIONARY FRONT. AT THIS TIME...LOOKS
LIKE THE FRONT WILL SHIFT SLIGHTLY NORTHWARD DURING THE THURSDAY
AFTERNOON TO FRIDAY MORNING PERIOD...WHICH WILL FOCUS CONVECTION
FARTHER NORTH AND MAY CAUSE A LULL IN ACTIVITY. THE QUESTION THEN
BECOMES WHEN THE NEXT DIGGING WAVE WILL SEND A FRONT AND BETTER
THUNDER CHANCES BACK SOUTH ACROSS OUR AREA.

DESPITE OVERALL BIG PICTURE GETTING SOME SORT OF CONSENSUS...DETAILS
OF THE PATTERN BECOME PROGRESSIVELY MORE MUDDLED LATER IN THE
PERIOD. 12Z GFS IS ALREADY DELAYING THE FINAL DIGGING TROUGH BY
ALMOST 24 HOURS...BUT FOR NOW PREFER THE TIMING OFFERED BY 00Z ECMWF
AND PREVIOUS GFS RUNS...WITH THE DIGGING TROUGH/FRONTAL PASSAGE LATE
FRIDAY AFTERNOON INTO FRIDAY NIGHT. EVEN SO...I ACCEPTED HIGHEST
POPS IN THIS TIME PERIOD OF ONLY IN THE LOW 40S AS SUGGESTED BY
HPC...GIVEN TIMING UNCERTAINTIES. WITH UNUSUAL /FOR THIS TIME OF
YEAR/ AMPLIFIED NATURE OF THE PATTERN...IT MAY BE SLOW TO PROGRESS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
18Z SUNDAY THROUGH  18Z MONDAY...
UPDATED TO INCLUDE MORE WIDESPREAD THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON AND IN THE TAFS EXCEPT FOR BKW. STILL VFR OUTSIDE
THUNDERSTORMS.
TONIGHT...WILL SEE A RATHER QUICK END TO THE CONVECTION EARLY...BUT
EXPECT GENERALLY MVFR VSBY BY 06Z IN THE SOUPY AIRMASS...AND IFR
WHERE IT WILL HAVE RAINED THIS AFTERNOON...MOST LIKELY AT
PKB...CKB...AND ESPECIALLY AT EKN.

AVIATION OUTLOOK MONDAY AFTERNOON THROUGH THURSDAY...TSTMS ARE PSBL
NEARLY EVERY DAY...WHICH COULD BRING IFR WX.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV
NEAR TERM...JMV
SHORT TERM...MDP
LONG TERM...MDP
AVIATION...JMV
Hazardous weather outlook, Jul 15, 3:07 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
307 AM EDT SUN JUL 15 2007

KYZ101>103-105-OHZ083>087-WVZ005>007-160715-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-
307 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT PASSES DURING THE AFTERNOON HOURS. THIS WILL
LEAD TO THUNDERSTORMS...SOME OF WHICH COULD PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

OHZ066-067-075-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047-
160715-
PERRY-MORGAN-ATHENS-WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
307 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 2:59 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
259 PM EDT SUN JUL 15 2007

WVZ020-151930-
DODDRIDGE WV-
255 PM EDT SUN JUL 15 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 255 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL DODDRIDGE
COUNTY...OR ABOUT 10 MILES NORTHEAST OF HARRISVILLE...MOVING EAST AT
30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CENTER
  POINT...SMITHBURG...SEDALIA...CANTON AND WEST UNION.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL
POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

10
Special weather statement, Jul 15, 3:26 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT SUN JUL 15 2007

OHZ083-084-152000-
VINTON OH-JACKSON OH-
326 PM EDT SUN JUL 15 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 326 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 8 MILES
WEST OF WAVERLY TO 22 MILES WEST OF WEST PORTSMOUTH...MOVING EAST AT
45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... PETERSBURG...CREOLA...BYER...ALLENSVILLE...WELLSTON AND
  MCARTHUR.

WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE
ALL POSSIBLE WITH THESE STORMS.  ALSO...EXPECT 15 TO 30 MINUTES
DOWNPOURS PRODUCING ONE HALF TO ONE INCH OF RAIN.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

10
Special weather statement, Jul 15, 3:38 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
338 PM EDT SUN JUL 15 2007

WVZ031-040-152015-
HARRISON WV-BARBOUR WV-
338 PM EDT SUN JUL 15 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 338 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER
STONEWOOD...MOVING EAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... WOLF SUMMIT...CENTURY...WEST MILFORD...NUTTER FORT...
  LOST CREEK AND CLARKSBURG.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL
POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

10
Special weather statement, Jul 15, 4:03 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT SUN JUL 15 2007

WVZ031-040-152030-
HARRISON WV-BARBOUR WV-
403 PM EDT SUN JUL 15 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 403 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED 9 MILES WEST
OF PHILIPPI...OR ABOUT 8 MILES SOUTHEAST OF STONEWOOD...MOVING EAST
AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... MOATSVILLE...CENTURY...VOLGA...GALLOWAY...NESTORVILLE
  AND BELINGTON.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

10
Local storm report, Jul 15, 4:32 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
432 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     CLARKSBURG              39.28N 80.33W
07/15/2007                   HARRISON           WV   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN, POWER OUTAGES.

0415 PM     TSTM WND DMG     PHILIPPI                39.15N 80.04W
07/15/2007                   BARBOUR            WV   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN IN AND NEAR PHILIPPI.

&&

CAMPBELL
Special weather statement, Jul 15, 4:43 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT SUN JUL 15 2007

OHZ075-152115-
ATHENS OH-
443 PM EDT SUN JUL 15 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 443 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER
ALBANY...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... STROUDS RUN STATE PARK AND ATHENS.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

10

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:42 PM EDTSevere Thunderstorm WarningRLXJackson33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.